MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BONE SCREW SELF-TAPPING 6.5 MM DIA. 40 MM LENGTH; PROTHESIS, HIPS

ZIMMER BIOMET, INC. BONE SCREW SELF-TAPPING 6.5 MM DIA. 40 MM LENGTH; PROTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Deformity/ Disfigurement (2360); Unequal Limb Length (4534)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 00625006535 bone screw self-tapping 6.5 mm dia.35 mm length j7487170.00625006540 bone screw self-tapping 6.5 mm dia.40 mm length j7548920.00625006540 bone screw self-tapping 6.5 mm dia.40 mm length j7332696.00625006530 bone screw self-tapping 6.5 mm dia.30 mm length j7526172.00625006535 bone screw self-tapping 6.5 mm dia.35 mm length j7532624.00625006540 bone screw self-tapping 6.5 mm dia.40 mm length j7353484.110024467 g7 dual mobility liner 54mm i 879840.Ep-200160 act artic e1 hip brg 28x54mm 242220.00-8777-028-01 biolx opt hd/adpt 12/14 28x-3 3137218.110010273 g7 osseoti multihole 70mm i 6307341.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 03361, 0001822565 - 2023 - 03362, 0001822565 - 2023 - 03363, 0001822565 - 2023 - 03367, 0001822565 - 2023 - 03368, 0001822565 - 2023 - 03370.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient had a revision of a right hip prosthesis.Subsequently, approximately two weeks later, radiographic imaging displayed dissociation of the cup from the pelvis and ¿huge¿ pelvic defects.Upon follow-up, the patient reports having severe pain and assessment indicated that the right leg was shortened.A pmi product is currently being planned for the patient¿s next revision.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed on an unknown date with unknown products.A revision occurred where zb products were placed.Follow ups show the cup migrated from the pelvis and there are huge bone defects.Leg shortening was also reported, however it is unknown whether that was a pre-existing condition or a result of the current issues.A revision has not yet occurred.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: marked malposition and presumed migration of the right hip arthroplasty acetabular implant as noted.A definitive root cause cannot be determined.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BONE SCREW SELF-TAPPING 6.5 MM DIA. 40 MM LENGTH
Common Device Name
PROTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18231783
Report Number0001822565-2023-03369
Device Sequence Number3227576
Product Code LPH
UDI-Device Identifier00889024119840
UDI-Public(01)00889024119840(17)321230(10)J7410198
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K934765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00625006540
Device Lot NumberJ7410198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight107 KG